Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 200, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 6, 2006, 6:30 PM EDT for Pleasants County, West Virginia; Washington County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2006, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 6, 2006, 7:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Washington County, OH, Pleasants County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:39 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 6, 5:39 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 539 PM EDT SUN AUG 6 2006 .SHORT TERM /REST OF TONIGHT/... QUICK UPDATE TO UP THE POPS TO LIKELY WITH THE CLUSTER OF THUNDERSTORMS OVER SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. THESE STORMS ARE DIRUNAL AND SHOULD DIE DOWN AFTER SUNSET. OTHERWISE NO OTHER CHANGES ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 304 PM EDT SUN AUG 6 2006/ SHORT TERM /REST OF TONIGHT THROUGH MONDAY/... MODELS SHOWING SOME OVERNIGHT DESTABILIZATION FROM NOCTURNAL COOLING. WOULD NOT BE SURPRISED TO SEE SOME CONVECTION DEVELOP LATE TONIGHT. COLD FRONT THEN MOVES IN FROM THE NORTH LATE MONDAY AFTERNOON. WILL INCREASE POPS SOME ACROSS NORTHERN PORTIONS OF THE REGION. LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... 12Z MODELS REMAIN ON TRACK IN FCSTING PASSAGE OF BAROCLINIC BOUNDARY LATE MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. MODELS HAVE SHOWN GOOD AGREEMENT WITH OVERALL MASS FIELDS THROUGH WEDNESDAY. HOWEVER...THERE ARE SIGNS THAT THE GFS IS STILL SUFFERING FROM GRID SCALE FEEDBACK. THUS...HAVE FOLLOWED MORE CLOSELY WITH THE 12Z NAM SOLUTION. ON MON AFTERNOON...CAPE VALUES OF 2500-3000 J/KG...INCREASING LOW LEVEL CONVERGENCE...ALONG WITH TRIGGERING MECHANISM PROVIDED BY APPROACHING FRNTL SYSTEM...SHOULD PROVIDE FOR A GOOD CHANCE FOR CONVECTIVE ACTIVITY...ESPECIALLY OVER THE NORTHERN TIER OF THE CWA. MODELS HAVE SLOWED SE PROPAGATION OF FRONT BY A FEW HOURS FURTHER ..AND THIS HAS BEEN REFLECTED IN NEW FCST PACKAGE. LINGER CLOUDS AND MOISTURE WILL REMAIN FOR TUESDAY MORNING. FRONT WILL PUSH FAR ENOUGH SOUTH WEDNESDAY LEAVING REGION UNDER THE INFLUENCE OF SFC HIGH BUILDING ACROSS THE NE. HOWEVER...MODELS MEANDER FEATURE BACK TO THE N...ALONG WITH INCREASING LOW LEVEL MOISTURE BY THU AND FRI. MAIN EFFECTS WILL BE A RETURN TO MORE HUMID CONDITIONS WITH THE POSSIBILITY OF AFTERNOON POP-UP CONVECTION. FOR REMAINDER OF PACKAGE...LITTLE TO NO CHANGES TO HPC GUIDANCE. PREV DISCUSSION... /ISSUED 125 PM EDT SUN AUG 6 2006/ AVIATION... A VFR CUMULUS FIELD WILL BE ACROSS THE REGION THIS AFTERNOON...WITH LOWER RESTRICTIONS IN SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS COULD PERSIST OVERNIGHT. SOME LIGHT FOG IS ALSO POSSIBLE IN THE MOUNTAIN VALLEYS. A COLD FRONT WILL PUSH IN FROM THE NORTHWEST MONDAY AFTERNOON...PROVIDING NUMEROUS THUNDERSTORMS. PREV DISCUSSION... /ISSUED 808 AM EDT SUN AUG 6 2006/ SHORT TERM /REST OF TODAY/... WILL UPDATE THE FORECAST FOR SHOWERS THAT HAVE FORMED THIS MORNING. WILL ALSO INCREASE POPS IN THE THE MOUNTAINS TODAY AND TRY TO TIME STORM FORMATION IN THE REMAINDER OF THE TERRITORY A BIT BETTER. PREV DISCUSSION... /ISSUED 353 AM EDT SUN AUG 6 2006/ LONG TERM /MONDAY THROUGH SATURDAY/... WITH SURFACE DEW POINTS IN THE LOWER 70S IN WESTERN LOWLANDS MONDAY...PAINTED HIGHER POPS OUT AHEAD OF FRONT...IN SE OHIO AND PKB VCNTY ABOUT 17-18Z...THEN REACHING EKN-CRW CORRIDOR 22Z MON-01Z TUE. LOWERED MAXIMUM TEMPERATURE A BIT MONDAY FOR SE OHIO AND PKB VCNTY WITH THIS TIMING. CAPE 2000-2500 MONDAY AFTERNOON. CELL MOVEMENT ON CONVECTION WILL BE FASTER MONDAY THAN SUNDAY. SOME TRAINING MAY DEVELOP MONDAY AFTN/EVENING AS DEEPER PREFRONTAL MOISTURE BECOME A BIT MORE E-W...BUT FOR NOW MOST AREAS NEED THE RAIN. DID NOT BUY THE 00Z GFS WITH APPARENT CONVECTIVE FEEDBACK IN LOWER OHIO VALLEY MONDAY NIGHT...AND ITS MUCH SLOWER LOWERING OF THE MEAN RH ON TUESDAY. BUT EVEN THE 00Z NAM DOES NOT HAVE SURFACE FRONT REACHING CRW UNTIL AROUND 06Z TUESDAY. BELIEVE LOW LEVEL MOISTURE WILL BE SLOWER IN ITS NUDGE SOUTHWARD ON TUESDAY THAN WE HAD PREVIOUSLY. SO WILL LEAVE MORE CLOUDS AND POSSIBLE SHOWERS AFTER DAWN ON TUESDAY MORNING FM CRW ON S. LOW CLOUDS MAY LINGER MUCH OF DAY IN BKW VCNTY. NO MAJOR CHANGES MADE TO WEDNESDAY AND THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...JS
Hazardous weather outlook, Aug 6, 4:40 AM EDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 440 AM EDT SUN AUG 6 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>027-029-070845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER- 440 AM EDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. VAZ003-004-WVZ028-030>040-046-047-070845- DICKENSON-BUCHANAN-BRAXTON-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 440 AM EDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 6, 4:52 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 452 PM EDT SUN AUG 6 2006 OHZ066-067-075-076-083>086-WVZ007>011-016>020-029>032-039-040- 062300- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 452 PM EDT SUN AUG 6 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... CLUSTERS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAINS ARE EXPECTED TO AFFECT MUCH OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA THE REMAINDER OF THIS AFTERNOON AS THEY SPREAD TO THE EAST AND NORTHEAST. THE HEAVIEST STORMS AT 445 PM WERE OVER PERRY AND VINTON COUNTIES IN OHIO...AND OVER MASON AND JACKSON COUNTIES IN WEST VIRGINIA...AND WERE MOVING TO THE EAST NORTHEAST AT AROUND 25 MPH. SMALL HAIL AND GUSTY WINDS TO AROUND 45 MPH CAN BE EXPECTED WITH THE HEAVIEST STORMS. THE MOVEMENT OF THE STORMS WILL LIMIT ANY FLOODING POTENTIAL...BUT WILL BE CLOSELY MONITORED.
Special weather statement, Aug 6, 5:35 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 535 PM EDT SUN AUG 6 2006 WVZ007>009-016-017-062230- JACKSON-MASON-ROANE-WIRT-WOOD- 535 PM EDT SUN AUG 6 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM JUST SOUTH OF PARKERSBURG IN WOOD COUNTY...SOUTHWARD THROUGH JACKSON COUNTY...TO NEAR LEON IN MASON COUNTY...MOVING EAST NORTHEAST AT 25 MPH. THESE STORMS WILL MOVE EAST INTO WIRT AND ROANE COUNTIES BY 6 PM. SOME STORMS WILL LIKELY CONTAIN VERY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO AROUND 45 MPH. FLOODING POTENTIAL WILL BE LIMITED DUE TO THE MOVEMENT OF THE STORMS...BUT PONDING OF WATER IN LOW LYING AREAS IS LIKELY IN THE HEAVIEST STORMS. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LEROY... MORRISTOWN...PEEWEE...COTTAGEVILLE...PALESTINE AND CHERRY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:07 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 23 min |
| Aug 6, 6:49 PM EDT | Severe Thunderstorm Warning | RLX | Tyler | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.